MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER; POWERED LASER SURGICAL INSTRUMENT
Model Number M0068404042
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation results: the returned accumax 1000 laser fiber was analyzed, and a visual evaluation noted that it was returned in one piece.The fiber measured 279.3 cm from the end of the connector to the end of the exposed glass tip.The exposed glass tip measured less than 1 mm and appeared fractured and detached/separated.Examination under magnification confirmed the pattern of the tip is consistent with a fracture.There was no light from the sma connector, indicating a fracture within the fiber connector.No other issues with the device were noted.The reported event was not confirmed.The analysis of the returned device revealed that the fiber tip was fractured and detached/separated.Additionally, light from the sma connector was distorted, indicating a fracture within the fiber connector.It is likely that procedural handling of the device during set-up contributed to the detached/separated fiber tip and fracture within the fiber connector.A broken fiber within the connector of the device can result in insufficient aiming beam and low laser energy output, up to a complete inability for the fiber to fire.Although the reported event was not confirmed, review and analysis of all available information indicated that the root cause is adverse event related to procedure.A complaint with a cause of adverse event related to procedure indicates that the adverse event occurred during the procedure and the device had no influence on the event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific on january 18, 2021 that an accumax 1000 laser fiber was used in a ureteroscopy procedure in the ureter performed on (b)(6) 2021.According to the complainant, during the preparation, the coating near the fiber tip was coming off.The procedure was completed with another accumax 1000 laser fiber.There were no patient complications reported as a result of this event.The device was returned and investigation revealed the laser fiber tip detached and the laser fiber broken within the connector.

Brand Name
ACCUMAXTM SINGLE USE HOLMIUM LASER FIBER
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11317360
Report Number3005099803-2021-00471
Device Sequence Number790612
Product Code GEX
UDI-Device Identifier08714729784654
UDI-Public08714729784654
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K082928
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2023
Device Model NumberM0068404042
Device Catalogue Number840-404
Device Lot Number0000009915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/25/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/18/2021
Initial Report FDA Received Date02/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1